The text only version may be available in large print, Braille or audio CD. For further information call emc accessibility on 0800 198 5000. The product code(s) for this leaflet is: PL 17780/1114.
Paracetamol, Codeine phosphate and Caffeine
Keep this leaflet. You may need to read it again. If you have any questions, ask your doctor or pharmacist. If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. See section 4.
1. What Ultramol Soluble is and what it is used for
2. What you need to know before you take Ultramol Soluble
3. How to take Ultramol Soluble
4. Possible side effects
5. How to store Ultramol Soluble
6. Contents of the pack and other information
The name of your medicine is Ultramol Soluble. Ultramol Soluble contains three different medicines called paracetamol, codeine phosphate and caffeine. Codeine belongs to a group of medicines called opioid analgesics which act to relieve pain. It can be used on its own or in combination with other painkillers such as paracetamol. Ultramol Soluble is for the short term treatment of acute moderate pain caused by headaches, migraine, toothache, neuralgia, period pain and rheumatic pains when other painkillers have not worked. Wait at least 4 hours after you last took other painkillers before taking this medicine.
Ultramol can be used in children over 12 years of age for the short-term relief of moderate pain that is not relieved by other painkillers such as paracetamol or ibuprofen alone.
Do not take Ultramol Soluble and tell your doctor or pharmacist if:
Do not take Ultramol Soluble if any of the above applies to you. If you are not sure, talk to your doctor or pharmacist before taking Ultramol Soluble.
Take special care and check with your doctor or pharmacist before taking Ultramol Soluble if:
Codeine is transformed to morphine in the liver by an enzyme. Morphine is the substance that produces pain relief. Some people have a variation of this enzyme and this can affect people in different ways. In some people, morphine is not produced or produced in very small quantities, and it will not provide enough pain relief. Other people are more likely to get serious side effects because a very high amount of morphine is produced. If you notice any of the following side effects, you must stop taking this medicine and seek immediate medical advice: slow or shallow breathing, confusion, sleepiness, small pupils, feeling or being sick, constipation, lack of appetite.
Use in children and adolescents after surgery
Ultramol should not be used for pain relief in children and adolescents after removal of their tonsils or adenoids due to Obstructive Sleep Apnoea Syndrome.
Use in children with breathing problems
Ultramol is not recommended in children with breathing problems, since the symptoms of morphine toxicity may be worse in these children.
If you are not sure if any of the above applies to you, talk to your doctor or pharmacist before taking this medicine.
Tell your doctor or pharmacist if you are taking or have recently taken any other medicines. This includes medicines obtained without a prescription, including herbal medicines. This is because Ultramol Soluble can affect the way some other medicines work. Also, some other medicines can affect the way Ultramol Soluble works.
Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines. This is especially important if you are taking or have taken within the last two weeks:
You may experience more drowsiness if you take these medicines with Ultramol Soluble. Concomitant use of opioids and benzodiazepines increases the risk of drowsiness, difficulties in breathing (respiratory depression), coma and may be life threatening. Because of this, you should only take these together if prescribed by your doctor. Please follow your doctor’s dosage recommendation closely. It could be helpful to inform friends or relatives to be aware of the signs and symptoms stated above. Contact your doctor when experiencing such symptoms.
While taking Ultramol Soluble you should not take any other medicines which contain paracetamol.
This includes some painkillers, cough and cold remedies. It also includes a wide range of other medicines available from your doctor and more widely in shops.
Please inform your doctor or pharmacist if you are taking:
Tell your doctor or pharmacist if you are taking any other medicines:
If you are not sure if any of the above applies to you, talk to your doctor or pharmacist before taking Ultramol Soluble.
Drinking too much coffee, or other drinks containing caffeine, while taking these tablets, may make you tense and irritable.
Ask your doctor or pharmacist before taking codeine if you have:
Talk to your doctor before taking these tablets if:
Ultramol Soluble can affect your ability to drive as it may make you sleepy or dizzy.
Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive whilst taking this medicine.
Sodium: This medicine contains 388 mg sodium (main component of cooking/table salt) in each effervescent tablet. This is equivalent to 19,4 % of the recommended maximum daily dietary intake of sodium for an adult.
Sorbitol: This medicine contains 50 mg sorbitol in each effervescent tablet. Sorbitol is a source of fructose. If your doctor has told you that you (or your child) have an intolerance to some sugars or if you have been diagnosed with hereditary fructose intolerance (HFI), a rare genetic disorder in which a person cannot break down fructose, talk to your doctor before you (or your child) take or receive this medicine.
Always take Ultramol Soluble exactly as instructed on this leaflet. Check with your doctor or pharmacist if you are not sure.
Adults: 2 tablets every 4 to 6 hours when necessary up to a maximum of 8 tablets in 24 hours.
Children aged 16 to 18 years: 1 to 2 tablets every 6 hours when necessary up to a maximum of four doses in 24 hours.
Children aged 12 to 15 years: 1 tablet every 6 hours when necessary to a maximum of four doses in 24 hours.
Children aged under 12 years: Ultramol Soluble should not be given to children under 12 years of age due to the risk of severe breathing problems.
Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage. Remember to take any remaining tablets and the pack with you. This is so the doctor knows what you have taken.
If you forget to take a dose at the right time, take it as soon as you remember. However do not take a double dose to make up for a forgotten dose. Remember to leave at least 4 hours between doses.
This medicine contains codeine and can cause addiction if you take it continuously for more than 3 days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow card Scheme at: www. mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects, you can help provide more information on the safety of this medicine.
If you take this medicine according to the instructions on the pack it is unlikely that you will become addicted to the medicine. However, if the following apply to you it is important that you talk to your doctor:
Keep this medicine out of the sight and reach of children.
Do not use this medicine after the expiry date shown on the pack. The expiry date refers to the last day of that month.
Store your medicine in the original packaging in order to protect from moisture. Do not store above 30°C. Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.
Flat white tablets with bevelled edges, plain on one side and scored on the other.
Each pack contains 32 tablets.
This leaflet was last updated in February 2023